MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter.Under magnification, it was observed the balloon had a partial circumferential rupture in the middle of the balloon, approximately 24mm from distal end of the balloon.Under 30x-40x magnification, the balloon was examined and found to have a circumferential rupture, approximately 3.2mm long.No fragments were missing from the balloon or catheter.Functional testing determined the balloon was unable to be fully inflated, due to the material rupture.A lot history review revealed (b)(4) additional complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed the material rupture to be a partial circumferential rupture in the middle of the balloon.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues contributed to the reported event.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured circumferentially when treating the target lesion at approximately 12 atmospheres.The health care professional (hcp) used a contralateral approach through a 6 french terumo destination introducer sheath over an advantage guidewire to gain access to the mildly calcified target lesion.The hcp predilated the target lesion with a mustang balloon.The morphology of the vessel pathway was unknown, but no previously placed stents were present.The hcp used negative pressure during advancement of the catheter to the target lesion.Allegedly, after the balloon ruptured, the hcp reportedly was able to retrieve all balloon fragments from the patient.After the lutonix dcb catheter and balloon fragments were allegedly removed, another device was reportedly used to complete the procedure.The lutonix dcb was returned for further evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6381500
Report Number3006513822-2017-00043
Device Sequence Number1056470
Product Code ONU
UDI-Device Identifier00801741123269
UDI-Public(01)00801741123269(17)180429(10)GFAR3876
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2018
Device Model Number9004
Device Catalogue NumberLX351306605F
Device Lot NumberGFAR3876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight64